MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4242C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Abdominal Pain (1685); Death (1802); Hemoptysis (1887); Occlusion (1984)
Date of Event 11/17/2015
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vamf4444c100tu, serial/lot #: (b)(4), ubd: 27-sep-2019, udi#: (b)(4); product id: vamf4444c150tu, serial/lot #: (b)(4), ubd: 13-mar-2020, udi#: (b)(4); product id: vamf4444c150tu, serial/lot #: (b)(4), ubd: 25-apr-2020, udi#: (b)(4); product id: vamf4444c100tu, serial/lot #: (b)(4), ubd: 18-may-2018, udi#: (b)(4); product id: vamf4444c150tu, serial/lot #: (b)(4), ubd: 06-oct-2017, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a thoracic aneurysm.It was reported that approximately 3.5 years post implant, the patient was admitted to hospital for abdominal pain and a possible endoleak.A ct scan demonstrated an endoleak.Per the physician, the endoleak appears to be a worsening condition from the disease that was treated via surgical intervention seven months previously.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
It was confirmed that the type i endoleak was first observed and now has a start date of the (b)(6) 2019.The hospital admission date has been updated to the (b)(6) 2019.It was reported that a type ii endoleak treated on (b)(6) 2015 likely unmasked a small type ia endoleak not fully apparent until (b)(6) 2016.It was confirmed that the type ia endoleak treated on (b)(6) 2016 was successfully repaired.Site updated the outcome from ¿resolved with treatment¿, to ¿unresolved still treating¿.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received reported that during the intervention a 44mm x 15cm valiant stent graft was implanted along with heli-fx endoanchors.An angiogram was then taken and a slight type ib endoleak was observed so an additional 44mm x 15cm valiant stent graft was implanted.There still appeared to be a slight leak possibly a type ib or type ii a 44mm x 10cm valiant was then implanted along with non mdt stent to resolve the leak.As per the physician the cause of the event was due to disease progression and the patient having a short landing zone.No additional clinical sequelae were reported and the patient is fine.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received; it was reported that the patient is considered stable and doesn't require intervention at this time.The event is unresolved and was assessed as being related to the device but not related to procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: it is now reported that the ct scan showed a type ii endoleak that had been previously treated with coil embolization of the right subclavian artery.The event is still assessed by the investigator and sponsor to be related to the device and not related to the procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: it was reported that progression of the patients known endoleak was observed on (b)(6) 2019.The patient was hospitalized due to the event with severe back pain and hemoptysis, and ct of the chest showed an expanding endovascular endoleak and enlargement of the aorta to 77mm at the distal arch and proximal descending thoracic aorta.The patient was treated with medication and an unknown secondary procedure and this was reported to have resolved the event.It had been confirmed that the type of endoleak treated was a type ia.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was reported that an additional surgical procedure occurred after the patient was hospitalized where the left common carotid artery was stented with a non-mdt balloon expandable covered stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: after two valiant stent grafts were implanted at the index procedure in (b)(6) 2015, another valiant device was implanted on (b)(6) 2016 to treat the type ia endoleak reported to have been first observed on (b)(6) 2015.During this procedure to treat the type ia endoleak in 2015, not 2018 as previously reported, heli-fx endoanchors were used to secure the valiant mona lisa stent graft in place.It was confirmed that the aneurysm expansion that was treated in (b)(6) 2018 was first noted on (b)(6) 2018.It was reported the patient admitted on (b)(6) 2019 with concern of a possible endoleak.Ct showed residual aneurysmal sac and endoleak along lesser curvature of the distal arch and proximal descending thoracic aorta which appears to be stable from previous ct on (b)(6) 2019.This is an existing endoleak with a start date reported as (b)(6) 2018 the patient was hospitalized and the event is unresolved at this time.Per the sponsor and investigator the endoleak is both device and procedure related.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received reported that the type ia endoleak was first observed five days post index procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The ct that showed progression of the patients endoleak showed the aneurysm had increased to 71mm not the previously reported 77mm.The type ia endoleak is unresolved at the time of death.It was also reported that the patient experienced internal jugular dvt on the left side five days after the index procedure, the event was assessed as related to the procedure.It was reported the patient recovered with treatment.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received; it was reported that the event of the thoracic aortic aneurysm that was treated 3 years post the index procedure was deemed by the investigator to be not device or index procedure related.The sponsor assessed it as related to device, and not related to index procedure.The cec (clinical events committee) aligns with the sponsor deeming the event to be device related.Other relevant history: updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
It was reported that a type ii endoleak was observed with the endoleak on (b)(6) 2019; no ae was reported as a result of these observations and the events were not assessed by the site for device/ procedure relatedness.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8706933
Report Number9612164-2019-02392
Device Sequence Number2090901
Product Code MIH
UDI-Device Identifier00643169346932
UDI-Public00643169346932
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2017
Device Model NumberVAMF4242C150TU
Device Catalogue NumberVAMF4242C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer06/17/2019
07/10/2019
08/27/2019
09/13/2019
09/11/2019
10/16/2019
11/12/2019
11/20/2019
01/28/2020
05/05/2020
07/07/2020
07/28/2020
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/10/2019
08/07/2019
08/27/2019
09/18/2019
10/08/2019
10/25/2019
11/27/2019
12/09/2019
02/25/2020
06/03/2020
08/05/2020
08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight84